Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 54, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Oct 27, 2006, 5:40 AM CDT for Tangipahoa Parish, Louisiana. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 27, 2006, 5:40 AM CDT (10:40 UTC)
- Expired
- Oct 27, 2006, 6:45 AM CDT
- In force
- 65 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Tangipahoa Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 5:40 AM CDT | TORNADO | Tangipahoa, LA | BASED ON GROUND SURVEY A F1 TORNADO TOUCHDOWN JUST SOUTH OF TOWN OF TANGIPAHOA AND MOVED NORTHEAST FOR ABOUT 3 MILES. DAMAGE CONSISTED OF DOWNED TREES AND POWER LINES. A FEW HOMES HAD THEIR ROOFS DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 271040
TORLIX
LAC105-271145-
/O.NEW.KLIX.TO.W.0054.061027T1040Z-061027T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
540 AM CDT FRI OCT 27 2006
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA
* UNTIL 645 AM CDT
* AT 536 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
SOUTHWEST OF KENTWOOD...OR ABOUT 6 MILES EAST OF GREENSBURG...
MOVING NORTHEAST AT 40 MPH.
* THE TORNADO IS WILL BE NEAR...
KENTWOOD BY 545 AM CDT
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
LAT...LON 3091 9035 3090 9032 3087 9032 3075 9054
3075 9055 3096 9056 3100 9051 3100 9035
$$1 follow-up statement
000
WWUS54 KLIX 271127
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
627 AM CDT FRI OCT 27 2006
LAC105-271145-
/O.CON.KLIX.TO.W.0054.000000T0000Z-061027T1145Z/
TANGIPAHOA LA-
627 AM CDT FRI OCT 27 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
TANGIPAHOA PARISH...
AT 624 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WILMER...OR ABOUT
NEAR AMITE...MOVING EAST AT 55 MPH.
LAT...LON 3091 9035 3090 9032 3068 9026 3062 9040
3058 9055 3090 9055 3096 9050 3100 9036
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 27, 3:20 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Oct 27, 3:20 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
320 AM CDT FRI OCT 27 2006
.DISCUSSION...
EARLY THIS MORNING THE SURFACE LOW WAS OVER EASTERN OKLAHOMA WITH
A WARM FRONT EXTENDING INTO EAST-CENTRAL LOUISIANA AND THE COLD
FRONT SOUTHWARD ACROSS EAST TEXAS. EXTENSIVE LIGHT TO MODERATE
SHOWERS/THUNDERSTORMS CONTINUE TO TRAIN ACROSS SOUTHWEST
MISSISSIPPI AND PORTIONS OF EAST-CENTRAL LOUISIANA. THIS IS
LEADING TO SOME LOCALIZED FLOODING...THEREFORE THE FLASH FLOOD
WATCH WILL BE CONTINUED THROUGH THIS MORNING. MODELS GENERALLY
AGREE ON PUSHING THE FRONT THROUGH MOST OF THE AREA BY EARLY
AFTERNOON AND THEN THROUGH COASTAL MISSISSIPPI THIS AFTERNOON.
THERE REMAINS ENOUGH INSTABILITY IN THE AREA FOR THE POTENTIAL OF
SOME SEVERE STORMS WITH DAMAGING WINDS INTO THE MORNING HOURS.
THANKFULLY WE DONT STILL HAVE THE 603 M2/S2 0-3KM SR HELICITY THAT
WE DID YESTERDAY MORNING AT LIX. THE THREAT OF FLOODING CONTINUES
AHEAD OF THE FRONTAL PASSAGE LATER TODAY. SOME LIGHT SHOWER
ACTIVITY MAY CONTINUE BEHIND THE FRONT THIS AFTERNOON AS THE
UPPER-LEVEL TROUGH MOVES ACROSS THE AREA. BEHIND THIS
SYSTEM...WINDS WILL REMAIN STRONG OUT OF THE NORTHWEST INTO
SATURDAY MORNING AND KEEP SMALL CRAFT ADVISORIES IN THE COASTAL
WATERS. THE REST OF THE WEEKEND INTO HALLOWEEN LOOK TO BE FAIRLY
MILD AS SURFACE HIGH PRESSURE SLIDES EASTWARD ACROSS THE GULF
COAST. RAIN CHANCES RETURN BY THE MIDDLE OF NEXT WEEK WITH THE
RETURN FLOW AND A SURFACE LOW DEVELOPING OVER THE LOWER
MISSISSIPPI VALLEY TO TENNESSEE VALLEY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 49 71 45 / 80 5 0 0
BTR 74 50 71 47 / 80 5 0 0
MSY 79 55 71 52 / 90 5 0 0
GPT 77 51 71 47 / 100 5 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR LAZ034-LAZ035-LAZ036-
LAZ037-LAZ038-LAZ039-LAZ046-LAZ047-LAZ048-LAZ049-LAZ050.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT SATURDAY FOR GMZ530-GMZ550-
GMZ555-GMZ570-GMZ575.
MS...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR MSZ068-MSZ069-MSZ070-
MSZ071.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT SATURDAY FOR GMZ530-GMZ550-
GMZ555-GMZ570-GMZ575.
&&
25Hazardous weather outlook, Oct 26, 6:19 PM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 619 PM CDT THU OCT 26 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-272330- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 619 PM CDT THU OCT 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT SEVERE WEATHER... THUNDERSTORMS EMBEDDED WITHIN AN EASTWARD MOVING SQUALL LINE ARE EXPECTED TO IMPACT THE FAR WESTERN HALF OF THE OUTLOOK AREA LATE TONIGHT. THERE IS A POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS DEVELOPING WITHIN THE SQUALL LINE WITH THE MAIN THREAT BEING DAMAGING WINDS. ISOLATED TORNADOES MAY ALSO OCCUR WITH THUNDERSTORMS THAT DEVELOP AHEAD OF THE SQUALL LINE. FLASH FLOODING... HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE NORTHWESTERN THIRD OF THE OUTLOOK AREA LATER TONIGHT. RAINFALL AMOUNTS FROM 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS PORTIONS OF EAST CENTRAL AND SOUTHEAST LOUISIANA AND ACROSS EXTREME SOUTHWEST MISSISSIPPI. FLASH FLOODING IS POSSIBLE ACROSS THESE AREAS LATE TONIGHT WHERE HEAVY RAINFALL DEVELOPS. MARINE HAZARDS... A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE GULF COASTAL WATERS AND TIDAL LAKES FOR STRONG SOUTHERLY WINDS DEVELOPING AHEAD OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE EARLY FRIDAY AS AN EXPECTED SQUALL LINE CONTINUES EASTWARD ACROSS THE CENTRAL AND EASTERN HALF OF THE OUTLOOK AREA. DAMAGING WINDS REMAIN THE PRIMARY THREAT ALTHOUGH ISOLATED TORNADOES CANNOT BE RULED OUT FOR STORMS THAT DEVELOP AHEAD OF THE SQUALL LINE. HEAVY RAINFALL RESULTING IN FLASH FLOODING ALSO REMAINS POSSIBLE FRIDAY MORNING OVER THE NORTHWESTERN THIRD OF THE OUTLOOK AREA. THE COLD FRONT AND ASSOCIATED SQUALL LINE ARE EXPECTED TO MOVE EAST OF THE OUTLOOK AREA BY FRIDAY AFTERNOON WITH RAIN TAPERING OFF BY FRIDAY EVENING. SMALL CRAFT ADVISORIES WILL ALSO CONTINUE ACROSS THE GULF COASTAL WATERS AND TIDAL LAKES FRIDAY INTO SATURDAY MORNING AS STRONG NORTHERLY FLOW DEVELOPS BEHIND THE EXITING COLD FRONT. WINDS AND SEAS ARE EXPECTED TO DIMINISH LATE SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NECESSARY FOR LATE TONIGHT AND FRIDAY MORNING. FIRST RESPONSE AGENCIES ARE URGED TO MONITOR THE DEVELOPING WEATHER SITUATION AND STAFF ACCORDINGLY IF WARRANTED. IN ADDITION...FIRST RESPONSE AGENCIES ARE REQUESTED TO SUBMIT ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IF TIME PERMITS.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:07 AM CDT | Flash Flood Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 3 hr |
| Oct 27, 4:32 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, West Baton Rouge | 3 hr |
| Oct 27, 5:07 AM CDT | Severe Thunderstorm Warning | LIX | Saint Helena | 53 min |
| Oct 27, 5:16 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, West Baton Rouge | 59 min |
| Oct 27, 5:44 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 61 min |
| Oct 27, 6:02 AM CDT | Tornado Warning | LIX | Washington | 58 min |
| Oct 27, 6:08 AM CDT | Tornado Warning | LIX | Saint Helena | 67 min |
| Oct 27, 6:17 AM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 58 min |
| Oct 27, 6:32 AM CDT | Special Marine Warning | LIX | 88 min | |
| Oct 27, 6:45 AM CDT | Tornado Warning | LIX | Tangipahoa | 30 min |
| Oct 27, 6:49 AM CDT | Special Marine Warning | LIX | 56 min | |
| Oct 27, 6:53 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 67 min |
| Oct 27, 6:59 AM CDT | Severe Thunderstorm Warning | LIX | Washington | 61 min |
| Oct 27, 7:09 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles | 66 min |
| Oct 27, 7:17 AM CDT | Tornado Warning | LIX | Saint Tammany | 28 min |
| Oct 27, 7:35 AM CDT | Special Marine Warning | LIX | 85 min | |
| Oct 27, 7:37 AM CDT | Tornado Warning | LIX | Washington | 23 min |
| Oct 27, 8:07 AM CDT | Tornado Warning | LIX | Jefferson, Plaquemines | 53 min |
| Oct 27, 8:26 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 27, 8:33 AM CDT | Special Marine Warning | LIX | 12 min | |
| Oct 27, 9:08 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 37 min |
| Oct 27, 9:13 AM CDT | Special Marine Warning | LIX | 2 hr |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.